I am a 28-year-old male. I have diagnosed with anxiety and panic attacks and prescribed 5 mg of Xanax daily dose for eight years. My last anxiety symptoms were two years ago, and my last panic attack was last year while eight years ago, I had a panic attack daily. Is 5 mg daily Xanax a minimal dose? Is it about time I withdraw? Is it possible to withdraw? If so, how?
Someone told me that taking 5 mg Xanax daily for eight years is not even harming or benefiting the system because my system got used to it and because it is a low dose. Is that right?
Welcome to icliniq.com.
Xanax 0.5 mg dose is not high. The drug is a rapid action Benzodiazepine drug and helps to reduce the anxiety symptoms. Abrupt stoppage of a drug after regularly taking for years might lead to withdrawal symptoms and precipitation of panic and insomnia. So it is advisable to reduce the dose of the drug slowly over about four weeks. Gradual dose reduction would not cause withdrawal symptoms. Reduce the doses by about 25 % every second week, and this will prevent the withdrawal symptoms. The drug is safe to use and can be used for long but should be used under regular supervision of a doctor only.
Query: Hello doctor, My brother who is 25 years old has been suffering from anxiety for the past four years. His doctor put him on Effexor and Elavil. Both the medicine has to be taken daily in addition to Xanax. Lately, the anxiety has developed into full blown panic attacks, two of which resulted in a ... Read Full >>
Answer: Hello, Welcome to icliniq.com. I can understand your concerns. From your description, it seems that your brother might have become dependent on Xanax (Alprazolam). Xanax belongs to Benzodiazepine group of drugs and is quite notorious for causing dependence if used for a longer period. Hence... Read Full
Query: Hi doctor, I am a 36-year-old male who has suffered from OCD for the majority of my life. My psychiatrist has changed Celexa to 40 mg, and I am taking this dose for two months now. I have a feeling of mania, anxiety and I am unable to deal with it. I also feel impulsive, and sometimes I feel great,... Read Full >>
Answer: Hi, Welcome to icliniq.com. Please mention about your OCD (obsessive-compulsive disorder) symptoms. Please say about the type of obsessions and compulsions you have. You can take tablet Prozac (Fluoxetine) 20 mg for a week and gradually increase it to 40 mg. Prozac helps for OCD as well as for imp... Read Full
Query: Hi doctor, I have been having panic attacks for the past 13 years. I have been to the hospital on multiple occasions and have been diagnosed with anxiety attacks every time. I have had EKGs and blood work done. All the reports are fine. Sometimes, I am having multiple panic attacks in a day and also... Read Full >>
Answer: Hi, Welcome to icliniq.com. For panic attacks and persistent anxiety, there is a need to get a medical checkup done. Hyperthyroidism, cardiac issues like angina, etc., could cause increased risk of panic attacks. So, if the panic attacks are persistent, then get one ECG done to rule out heart cause... Read Full
Ask your health query to a doctor online?Ask a Psychiatrist Now